See What HealthDay Can Do For You
Contact Us

CDC Investigating Heart Problems in Teens, Young Adults After COVID-19 Vaccination

Health care providers should watch for unusual heart symptoms among young people who have just received the vaccine

a human body with a heart

MONDAY, May 24, 2021 (HealthDay News) -- Reports of myocarditis in a small number of teens and young adults who have received COVID-19 vaccines are being investigated by the U.S. Centers for Disease Control and Prevention.

In a statement, the CDC vaccine safety group said there were "relatively few" cases and that they may have no connection to COVID-19 vaccination, The New York Times reported. Still, the CDC says health care providers should watch for unusual heart symptoms among young people who have just received COVID-19 vaccines.

"It may simply be a coincidence that some people are developing myocarditis after vaccination," Celine Gounder, M.D., an infectious disease specialist at Bellevue Hospital Center in New York City, told The Times. "It's more likely for something like that to happen by chance, because so many people are getting vaccinated right now."

The cases, which are more common in males, seem to have occurred predominantly in adolescents and young adults about four days after their second dose of one of the mRNA vaccines made by Moderna and Pfizer, The Times reported.

The New York Times Article

Physician's Briefing